Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 180, NWS Dodge City, KS

July 27, 2011Ellis County, Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 27, 2011, 6:25 PM CDT for Ellis County, Trego County, Kansas. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2011, 6:25 PM CDT (23:25 UTC)
Expired
Jul 27, 2011, 7:01 PM CDT
In force
36 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Ellis County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 137 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:25 PM CDTTSTM WND DMGEllis, KSA DAMAGING WET MICROBURST MOVED THROUGH ELLIS CAUSING WIDESPREAD TREE AND POWERLINE/POWERPOLE DAMAGE...INCLUDING NUMEROUS BROKEN WINDOWS...AND A CAMPER TRAILER BLOWN OVER WITH FRAME TWISTED. THERE WAS ONE UNOFFICIAL REPORT OF A MEASURED 98 MPH PEAK WIND GUST F
Jul 27, 6:25 PM CDTTSTM WND DMGNnw Ellis, KSLARGE TREE LIMBS WERE BLOWN DOWN, AND AT LEAST ONE TREE WAS UPROOTED. WINDS WERE EXTIMATED TO BE AT LEAST 65 MPH.
Jul 27, 6:25 PM CDTHAIL 1.75Nnw Ellis, KSHAIL UP TO THE SIZE OF GOLFBALLS FELL.
Jul 27, 6:30 PM CDTHAIL 14 S Ellis, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2972 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WUUS53 KDDC 272325
SVRDDC
KSC051-195-280015-
/O.NEW.KDDC.SV.W.0180.110727T2325Z-110728T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
625 PM CDT WED JUL 27 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ELLIS COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN TREGO COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELLIS...AND MOVING NORTH AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIGA...
  ELLIS...
  MAINLY RURAL AREAS OF NORTHEASTERN TREGO AND NORTHWESTERN ELLIS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3878 9951 3884 9967 3914 9960 3914 9922
TIME...MOT...LOC 2326Z 202DEG 25KT 3890 9957
WIND...HAIL 60MPH <.50IN

$$

WAH
3 follow-up statements
145 
WWUS53 KDDC 272327
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
627 PM CDT WED JUL 27 2011

KSC051-195-280015-
/O.CON.KDDC.SV.W.0180.000000T0000Z-110728T0015Z/
TREGO KS-ELLIS KS-
627 PM CDT WED JUL 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLIS AND NORTHEASTERN TREGO COUNTIES UNTIL 715 PM CDT...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO GOLF BALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR ELLIS...AND MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLIS...
  YOCEMENTO...
  MAINLY RURAL AREAS OF NORTHEASTERN TREGO AND NORTHWESTERN ELLIS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3878 9951 3884 9967 3914 9960 3914 9922
TIME...MOT...LOC 2327Z 202DEG 25KT 3891 9957
WIND...HAIL 60MPH 1.75IN

$$

WAH
893 
WWUS53 KDDC 272348
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
648 PM CDT WED JUL 27 2011

KSC051-195-280015-
/O.CON.KDDC.SV.W.0180.000000T0000Z-110728T0015Z/
TREGO KS-ELLIS KS-
648 PM CDT WED JUL 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLIS AND NORTHEASTERN TREGO COUNTIES UNTIL 715 PM CDT...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO GOLF BALL SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED 7 MILES NORTHEAST OF ELLIS...AND MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLIS...
  MAINLY RURAL AREAS OF NORTHEASTERN TREGO AND NORTHWESTERN ELLIS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3878 9951 3884 9967 3914 9960 3914 9922
TIME...MOT...LOC 2348Z 202DEG 25KT 3905 9950
WIND...HAIL 70MPH 1.75IN

$$

WAH
041 
WWUS53 KDDC 280001
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
701 PM CDT WED JUL 27 2011

KSC051-195-280011-
/O.CAN.KDDC.SV.W.0180.000000T0000Z-110728T0015Z/
TREGO KS-ELLIS KS-
701 PM CDT WED JUL 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELLIS AND
NORTHEASTERN TREGO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3878 9951 3884 9967 3914 9960 3914 9922
TIME...MOT...LOC 0001Z 202DEG 25KT 3913 9946

$$

WAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:45 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 27, 3:45 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
345 PM CDT WED JUL 27 2011

.SYNOPSIS...

AN UPPER LEVEL JET FROM 27/12Z, FROM 90 TO 110 KNOTS, RAN FROM
EASTERN MONTANA TO SOUTHERN ONTARIO, CANADA, THEN SOUTHEASTWARD TO
NEAR NORTHERN PENNSYLVANIA. OVER KANSAS, THE FLOW AT 250 MB RANGED
FROM 20 KNOTS IN THE NORTHWEST TO 10 KNOTS IN THE SOUTHEAST. THE
500 MB UPPER AIR CHART SHOWED A LARGE HIGH PRESSURE SYSTEM, WITH A
592 DAM CENTER, OVER THE NORTHEAST CORNER OF ARKANSAS. THE DDC 500
MB TEMP OF -3C WAS NEARLY THE WARMEST TEMPERATURE ACROSS THE
ENTIRE CONUS. THE 700 MB CHART HAD A HINT OF THE BEGINNING OF A
TROUGH FORMING FROM NORTHEAST SOUTH DAKOTA TO NORTHWEST KANSAS TO
NORTHEASTERN NEW MEXICO. DDC STILL HAD A SOUTHWEST FLOW AROUND 25
KNOTS, BUT GRAND ISLAND, NE HAD SWITCHED TO A WEST-NORTHWEST FLOW
AROUND 15 KNOTS. REALLY WARM AIR WAS SHOWING UP AT THE 850 MB
LEVEL, WITH A SWATH OF +28C AIR RIGHT ACROSS CENTRAL KANSAS, FROM
MEDICINE LODGE NORTH TO PHILLIPSBURG. ALSO, THERE WAS AN 850 MB 40
TO 45 KNOT JET FROM AMA NORTHEAST TO TOPEKA, ADVECTING THIS WARM
AIR NORTHEAST.

&&

.DISCUSSION...

DAYS 1-2...

FIRST OF ALL, PLAN TO KEEP THE EXISTING NPW HEAT ADVISORY GOING
THROUGH 01Z THIS EVENING. IT IS HOT TODAY, AND ANOTHER HEAT
ADVISORY MAY BE REQUIRED TOMORROW IN OUR FAR SOUTHEAST, BUT WILL
LET THE MID SHIFT MAKE THAT CALL FOR THURSDAY.

THERE IS A SURFACE TROUGH ALREADY IN PLACE ACROSS OUR
NORTHWESTERN CWA. THERE IS ALSO EVIDENCE OF A WEAK DRY LINE
BETWEEN DDC AND P28. SMALL POPS FOR THUNDERSTORMS WERE ADDED
EARLIER TODAY, IN CASE THUNDERSTORMS GET INITIATED NEAR THE DRY
LINE THIS AFTERNOON. A SMALL WAVE, BARELY DISCERNIBLE IN THE WATER
VAPOR, WILL CROSS INTO OUR NORTHWEST CWA THIS EVENING, BRINGING A
CHANCE OF THUNDERSTORMS TO OUR NW, AND SLIGHT CHANCE TO THE REST
OF THE CWA. ALSO, A LOW LEVEL JET FROM THE SOUTHWEST SET UP LAST
NIGHT ACROSS OUR EASTERN CWA, AND THINK ANOTHER LOW LEVEL JET WILL
ESTABLISH ITSELF TONIGHT NEAR THE SAME LOCATION. THIS LED ME TO GO
WITH 50 PERCENT POPS IN THE NORTH AND NORTHWEST TONIGHT, 30 TO 40
PERCENT POPS IN THE SOUTHWEST AND WEST-CENTRAL, THEN ONLY 20 POPS
IN THE SOUTHEAST SECTIONS. CLOUDS WILL INCREASE THROUGH THE NIGHT,
ALLOWING TEMPS TO ONLY FALL INTO THE MID 70S IN THE WEST, AND TO
NEAR 80S IN THE SOUTHEAST AROUND MEDICINE LODGE.

THE MODELS ARE IN FAIR AGREEMENT WITH RESPECT TO CLOUDS, TEMPS AND
WINDS. THE PRECIP FORECAST FIELDS DIFFER SLIGHTLY IN TIMING AND
PLACEMENT, BUT SEEM TO COME TOGETHER AROUND THURSDAY NIGHT.

THURSDAY WILL SEE THAT LOWER LEVEL TROUGH WASHED OUT SOME DUE TO
CONVECTIVE ACTIVITY, BUT OUTFLOW BOUNDARIES WILL BE AROUND AND THUS
20 POPS WILL COVER EVERYWHERE, WITH THE EXCEPTION OF THE HYS AREA,
WHERE MORE CONVERGENCE WILL LIKELY BE IN PLACE. THERE SHOULD BE
MOSTLY CLOUDY SKIES BY THURSDAY AFTERNOON, WHICH MAY LIMIT
TEMPERATURES TO THE UPPER 90S IN HYS AND GCK, BUT THEY WILL TOP
OUT IN THE 101 TO 104 RANGE IN THE SOUTHEAST. A COLD FRONT WILL
BE APPROACHING FROM THE NORTH THURSDAY NIGHT, REINFORCING THE
SURFACE TROUGH TO THE SOUTH ACROSS OUR CWA. MORE CHANCES FOR
THUNDERSTORMS WILL EXIST THURSDAY NIGHT, PROBABLY STARTING IN OUR
NORTHWEST AND WORKING SOUTHEASTWARD DURING THE NIGHT. THE NAM,
GFS, ECMWF AND GEM MODELS ARE AGREE WITH THIS THURSDAY NIGHT
PRECIP.  LOW TEMPS THURSDAY NIGHT MAY BE A LITTLE COOLER, RANGING
FROM THE UPPER 60S NEAR EHA, TO THE MID 70S IN P28.

ON FRIDAY, A COLD FRONT WILL MOVE INTO OUR NORTH AND NORTHWEST
SECTIONS, BUT WILL STALL AS IS FALLS INTO THE SURFACE TROUGH.
STILL, WITH LEFT OVER CONVECTIVE BOUNDARIES, A LITTLE SYNOPTIC
LIFT SUPPLIED BY AN UPPER WAVE MOVING THROUGH TO THE NORTH OF US,
AND STILL WARM SURFACE CONDITIONS, SCATTERED STORMS SEEM A GOOD
BET JUST ABOUT ANYWHERE IN OUR CWA. THE BEST CHANCE FRIDAY
AFTERNOON WILL BE IN THE HAYS AREA, WHERE BOUNDARY CONVERGENCE
SEEMS MOST LIKELY.

DAYS 3-7...

UPPER-LEVEL RIDGING WILL BE SITUATED ACROSS THE CENTRAL ROCKIES AND INTO
THE CENTRAL AND SOUTHERN PLAINS FROM SATURDAY INTO SUNDAY. GIVEN THE
LACK OF 700-500MB FLOW OVER THE CENTRAL ROCKIES, LEE TROUGHING WILL
BE AT A MINIMUM AT THIS LATITUDE. THEREFORE, ANY LOW-LEVEL MOISTURE
THAT ACCUMULATES IN POST-FRONTAL FASHION THURSDAY AND FRIDAY WILL BE
SLOW TO MIX OUT OVER THE WEEKEND. THESE FACTORS WILL HELP KEEP
TEMPERATURES A LITTLE COOLER. HOWEVER, BY MONDAY AND TUESDAY, THE
MODELS FLATTEN THE UPPER-LEVEL RIDGE AND SHIFT IT EASTWARD. THIS
WILL RESULT IN GREATER LEE TROUGHING AND LOW TO MID-LEVEL DOWNSLOPE,
AND HENCE WARMING AND DRYING AT THE SURFACE. ALSO, THE HIGH-LEVEL
JET WILL ALSO BE SHIFTING NORTHWARD. IN THE ABSENCE OF A WELL
DEFINED SURFACE BOUNDARY AND UPPER-LEVEL SUPPORT, PRECIPITATION
CHANCES WILL BE MINIMAL THROUGH WEDNESDAY AUGUST 4TH. THEREAFTER,
THE ECMWF BRINGS DOWN ANOTHER COLD FRONT INTO NORTHERN KANSAS, WITH
HIGHER DEWPOINTS ONCE AGAIN "POOLING" ON THE COOL SIDE OF THE
BOUNDARY. THERE WILL BE SLIGHT CHANCES FOR STORMS STARTING
WEDNESDAY, ESPECIALLY IN OUR NORTHWESTERN COUNTIES. VERY HOT
TEMPERATURES CAN BE EXPECTED, PARTICULARLY SOUTH OF THE FRONTAL
BOUNDARY FROM DODGE CITY SOUTH AND EAST, WHERE READINGS FROM 102 TO
108 SHOULD BE COMMON INTO FRIDAY AUGUST 5TH.

&&

.AVIATION...

A BROAD FRONTAL ZONE STRETCHED ACROSS WESTERN KANSAS THIS AFTERNOON.
ISOLATED THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN COULD
AFFECT THE TAF SITES THROUGH 06 UTC IF STORMS DEVELOP ALONG THIS
BOUNDARY. WINDS WILL GRADUALLY SHIFT TO THE NORTH AND NORTHEAST AT 5
TO 10 KTS BETWEEN 00 AND 06 UTC AS WEAK COLD FRONT PASSES.

&&

.FIRE WEATHER...

THE FIRE WEATHER DANGER WILL BE ELEVATED THURSDAY AFTERNOON, AS
TEMPERATURES CLIMB TO THE UPPER 90S TO 105 DEGREE RANGE, WINDS
BLOW FROM THE SOUTH AT 15 TO 20 MPH, AND SURFACE FUEL REMAINS DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  76 101  75  97 /  20  20  30  30
GCK  74  98  71  93 /  40  20  40  30
EHA  74 102  69  94 /  30  20  30  30
LBL  75 102  73  96 /  20  20  30  30
HYS  75  97  73  92 /  50  30  40  40
P28  80 104  77 101 /  20  20  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-064>066-
078>081-087>090.

&&

FN12/24/24
Hazardous weather outlook, Jul 27, 11:15 AM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1115 AM CDT WED JUL 27 2011

KSZ030-031-043>046-061>066-074>081-084>090-281615-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1115 AM CDT WED JUL 27 2011 /1015 AM MDT WED JUL 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON
SOUTHEAST OF A LINE FROM PRATT TO MEADE. ANY STORM WHICH DOES
DEVELOP WILL BE CAPABLE OF PRODUCING SUDDEN WIND GUSTS UP TO 55 MPH.

THE HOT SUMMER WEATHER WILL CONTINUE THIS AFTERNOON WITH HEAT
INDEX VALUES RANGING FROM 101 TO 106 DEGREES. THE HIGHEST HEAT
INDEX READINGS THIS AFTERNOON WILL BE ALONG AND EAST OF A HAYS TO
COLDWATER LINE, WHERE A HEAT ADVISORY HAS BEEN ISSUED UNTIL 8 PM.
CITIZENS ARE ENCOURAGED TO PLAN AHEAD FOR HOT WEATHER CONDITIONS.
PLEASE SEE THE WEATHER MESSAGE FOR SPECIFIC DETAILS.

A BETTER OPPORTUNITY FOR THUNDERSTORMS CAN BE EXPECTED AFTER
SUNSET TONIGHT, MAINLY NORTH OF HIGHWAY 156. ANY STORM WHICH DOES
TONIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55 MPH.
AFTER SUNSET THE CHANCE FOR GUSTY WINDS WILL CONTINUE BUT IN
ADDITION THERE WILL ALSO BE A CHANCE FOR PERIODS OF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS MUCH OF THE REGION.
STRONG GUSTY WINDS WILL BE THE MAIN HAZARD FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Special weather statement, Jul 27, 6:13 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
613 PM CDT WED JUL 27 2011

KSZ062-063-075-076-280000-
FINNEY-GRANT-HASKELL-KEARNY-
613 PM CDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN
HASKELL...SOUTHEASTERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF HICKOK...MOVING NORTHEAST
AT 25 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3798 10098 3777 10070 3763 10114 3773 10123
TIME...MOT...LOC 2313Z 236DEG 21KT 3772 10109

WAH
Special weather statement, Jul 27, 6:17 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
617 PM CDT WED JUL 27 2011

KSZ030-031-280000-
ELLIS-TREGO-
617 PM CDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TREGO AND NORTHERN ELLIS
COUNTIES...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR YOCEMENTO...MOVING NORTHEAST AT 30 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3906 9903 3882 9947 3894 9963 3913 9942
      3913 9903
TIME...MOT...LOC 2317Z 228DEG 25KT 3893 9946

WAH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:19 AM CDTHeat AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Ford and 7 more18 hr
Jul 27, 5:36 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny39 min
Jul 27, 6:13 PM CDTSpecial Weather StatementDDCHaskell47 min
Jul 27, 6:17 PM CDTSpecial Weather StatementDDCEllis43 min
Jul 27, 6:41 PM CDTSpecial Weather StatementDDCFinney49 min
Jul 27, 6:44 PM CDTSpecial Weather StatementDDCHamilton, Kearny46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.